Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 339, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Sep 7, 2007, 1:10 AM CDT for Jasper County, Marshall County, Iowa. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2007, 1:10 AM CDT (06:10 UTC)
- Expired
- Sep 7, 2007, 1:37 AM CDT
- In force
- 27 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
Counties Jasper County, IA, Marshall County, IA
The radar
The Des Moines radar (KDMX), 49 km from the middle of the area, began a volume at 06:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 6.2 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 595 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDMX 070611
SVRDMX
IAC099-127-070700-
/O.NEW.KDMX.SV.W.0339.070907T0610Z-070907T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
110 AM CDT FRI SEP 7 2007
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN JASPER COUNTY IN CENTRAL IOWA...
SOUTHERN MARSHALL COUNTY IN CENTRAL IOWA...
* UNTIL 200 AM CDT.
* AT 107 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS UP
TO 70 MPH. THIS STORM WAS LOCATED 22 MILES SOUTHWEST OF
MARSHALLTOWN...OR ABOUT 26 MILES NORTHEAST OF DES MOINES...AND
MOVING NORTHEAST AT 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTHEAST OF MARSHALLTOWN BY 130 AM CDT...
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 150 AND 152.
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A MOBILE HOME...
SEEK SHELTER IN A STURDY BUILDING.
LAT...LON 4166 9335 4186 9334 4186 9324 4192 9323
4212 9278 4187 9278
TIME...MOT...LOC 0610Z 241DEG 52KT 4183 9317
$$
SMALL2 follow-up statements
000 WWUS53 KDMX 070627 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 127 AM CDT FRI SEP 7 2007 IAC099-127-070700- /O.CON.KDMX.SV.W.0339.000000T0000Z-070907T0700Z/ MARSHALL IA-JASPER IA- 127 AM CDT FRI SEP 7 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR NORTH CENTRAL JASPER AND SOUTHERN MARSHALL COUNTIES... AT 124 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED NEAR HAVERHILL...OR ABOUT 43 MILES NORTHEAST OF DES MOINES...MOVING NORTHEAST AT 60 MPH. PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE INDOORS AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A MOBILE HOME... SEEK SHELTER IN A STURDY BUILDING. REPORT WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4192 9323 4212 9278 4187 9279 4171 9324 TIME...MOT...LOC 0627Z 241DEG 52KT 4194 9288 $$ SMALL
000 WWUS53 KDMX 070637 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 136 AM CDT FRI SEP 7 2007 IAC099-127-070646- /O.CAN.KDMX.SV.W.0339.000000T0000Z-070907T0700Z/ MARSHALL IA-JASPER IA- 136 AM CDT FRI SEP 7 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL JASPER AND SOUTHERN MARSHALL COUNTIES IS CANCELLED... AT 132 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. REPORT WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4192 9323 4212 9278 4187 9279 4171 9324 TIME...MOT...LOC 0636Z 241DEG 52KT 4200 9272 $$ SMALL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 12:35 AM CDT, 35 minutes earlier.
Area forecast discussion, Sep 7, 12:35 AM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1235 AM CDT FRI SEP 7 2007 .SHORT TERM /TONIGHT/... UPPER LOW JUST SOUTHEAST OF THE CWA WILL CONTINUE TO PULL AWAY RAPIDLY THIS EVENING. HOWEVER...SOME SCATTERED SHOWER ACTIVITY WILL PERSIST PRIOR TO SUNSET IN MAX DAYTIME HEATING. AS THIS ACTIVITY DIES OFF...SHORTWAVE AND ASSOCIATED COLD FRONT IN NEBRASKA IS SET TO BEGIN IMPACTING WESTERN IOWA. CONVECTION IS FORECAST TO BREAK OUT IN INSTABILITY AXIS THAT EXTENDS FROM NEBRASKA INTO NW IA AND MINNESOTA. THIS CONVECTION WL FOLLOW THE FRONT EASTWARD OVERNIGHT IN A PROGRESSIVE MANNER. INSTABILITY WL BE WEAKENING AS THE NIGHT WEARS ON ALTHOUGH SHEAR WL INCREASE. SHOULD STILL SEE SOME THREAT FOR SEVERE WEATHER OVERNIGHT WITH MAIN ISSUE COMING FROM DAMAGING WINDS AND TO A LESSOR EXTENT HAIL. PWATS WILL BE QUITE HIGH BUT THE PROGRESSIVE NATURE OF THE SYSTEM SHOULD PRECLUDE ANY WIDESPREAD FLOODING AT THIS POINT. STRONG SUBSIDENCE WL FOLLOW ON THE HEELS OF THE FRONT WITH PCPN CUTTING OFF ACRS THE WEST QUICKLY BY SUNRISE ON FRIDAY. TEMPS WL BE PROBLEMATIC AND DEPEND OF FRONTAL POSITION AT DAYBREAK ON FRIDAY. .LONG TERM /FRIDAY-THURSDAY/... SFC COLD FRONT WILL BE EXITING THE EASTERN CWA FRIDAY MORNING WITH SMALL CHANCES OF SHOWERS/TSTMS LINGERING IN THE EAST THROUGH NOON. AS HAS BEEN THE TREND DURING THE LAST FEW MODEL RUNS...UPPER LEVEL PATTERN GOES ZONAL BEHIND THE TROUGH PASSAGE WHICH WILL NOT ALLOW TOO MUCH COOLING TO MOVE SOUTH INTO IOWA THROUGH SATURDAY. HOWEVER...TEMPERATURES WILL STILL SETTLE TO AROUND NORMAL LEVELS WITH HIGHS IN THE MID 70S NORTH TO LOWER 80S SOUTH. NEXT WAVE DROPPING THROUGH BROAD UPPER LEVEL TROUGH SATURDAY NOT AS AMPLIFIED AS ON PREVIOUS RUNS AND REMAINS NORTH ALONG THE INTERNATIONAL BORDER. SO I EXPECT A WEAKENING COLD FRONT TO PUSH THROUGH IA SATURDAY NIGHT...BRINGING SOME ADDITIONAL SLIGHT COOLING TO THE AREA. HOWEVER...WOULD NOT BE SURPRISED TO SEE THE FRONT GET HUNG UP AND AREAS ACROSS SRN IA COULD ACTUALLY WARM UP A TAD ON SUNDAY. OF GREATER SIGNIFICANCE IS THE AMPLIFYING OF THE UPPER LEVEL TROUGH OVER THE CENTRAL CONUS THAT MOST MODELS ARE NOT SHOWING IN SOME FORM OR ANOTHER FOR MUCH OF NEXT WEEK. THE INITIAL DIGGING OF THE TROUGH ON MONDAY WILL LIKELY ENERGIZE SFC LOW PRESSURE ALONG BAROCLINIC ZONE THAT WILL BE DRAPED SOMEWHERE FROM THE CENTRAL PLAINS TO THE GREAT LAKES. THE EXACT PLACEMENT AND TRACK OF SFC LOW WILL HAVE AN IMPACT ON WHETHER WE ARE WARM AND HUMID AHEAD OF A COLD FRONT OR WHETHER WE REMAIN NORTH OF THE LOW IN A COOLER...MORE STABLE ENVIRONMENT. DUE TO THE UNCERTAINTY...WENT CONSERVATIVE ON THE TEMPERATURE AND POP FORECAST FOR MONDAY. IT DOES APPEAR THAT IN THE WAKE OF THIS SYSTEM...THE UPR MIDWEST WILL BE UNDER THE INFLUENCE OF NW FLOW ALOFT AND REINFORCING SHOTS OF COOL CANADIAN AIRMASSES FOR TUESDAY THROUGH THURSDAY. THE TEMPERATURE FORECAST FOR THE MIDDLE AND END OF NEXT WEEK MAY NEED TO BE ADJUSTED DOWNWARD...A REAL TASTE OF EARLY AUTUMN. && .AVIATION...07/06Z SIM THINKING TO GOING FCSTS WITH TIMING OF FROPA A BIT QUICKER. MOST OF PCPN WL BE E OF TAF SITES BY SNRS AND TIMED IT THAT WAY. HELD ON TO A FEW HRS OF MVFR DIGS POST FROPA, THEN HELD WITH SCT CONDS THRU THE DAY. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE && SHORT TERM...COGIL AVIATION...MS SEP 07 LONG TERM...MOYER
Hazardous weather outlook, Sep 6, 3:50 PM CDT, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 350 PM CDT THU SEP 6 2007 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-071100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 350 PM CDT THU SEP 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE FORECAST TO MOVE ACROSS CENTRAL IOWA TONIGHT. SOME OF THESE STORMS MAY BE SEVERE WITH THE PRIMARY THREAT FROM DAMAGING STRAIGHT LINE WINDS. A SECONDARY THREAT OF LARGE HAIL UP TO NICKEL SIZE ALSO EXISTS. SOME STORMS MAY ALSO PRODUCE VERY HEAVY RAINS...BUT THE PROGRESSIVE NATURE OF THE STORMS SHOULD PRECLUDE WIDESPREAD FLASH FLOODING. THE HIGHEST THREAT FOR STORMS WILL EXISTS FROM 10 PM TO 2 AM WEST OF INTERSTATE 35 AND FROM 1 AM TO 5 AM EAST OF INTERSTATE 35. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW NON SEVERE THUNDERSTORMS ARE EXPECTED EAST OF INTERSTATE 35 FRIDAY MORNING. ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATE SATURDAY INTO SATURDAY NIGHT ACROSS NORTHERN IOWA. OTHER STORMS ARE ALSO POSSIBLE FROM SUNDAY NIGHT INTO MONDAY IN PORTIONS OF CENTRAL AND SOUTHERN IOWA AS WELL. THE SEVERE WEATHER THREAT APPEARS LOW DURING BOTH OF THESE TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT ACROSS CENTRAL IOWA. CC
In the hours before
Local storm report, Sep 6, 11:33 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1133 PM CDT THU SEP 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 PM HEAVY RAIN DES MOINES 41.58N 93.62W
09/06/2007 E1.50 INCH POLK IA LAW ENFORCEMENT
REPORTS OF CARS STALLED IN WATER AND SOME PLACES WITH 2
TO 2.5 FEET OF STANDING WATER IN ROADWAYS. ESTIMATED
RAINFALL OF 1.50 TO 2.00 INCHES.
&&
ALBRECHTLocal storm report, Sep 7, 12:27 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1227 AM CDT FRI SEP 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 AM TSTM WND GST CRESTON 41.06N 94.36W
09/07/2007 E70.00 MPH UNION IA MESONET
FROM KCCI SCHOOLNET AT CRESTON HIGH SCHOOL. SMALL
BRANCHES REPORTED DOWN ACROSS TOWN.
&&
SMALLThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 12:18 AM CDT | Severe Thunderstorm Warning | DMX | Dallas | 27 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.